Alert archive / Tennessee / Flash Flood Warnings in 2011
Flash Flood Warning 128, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 21, 2011, 1:09 PM CDT for 5 counties in Tennessee. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2011, 1:09 PM CDT (18:09 UTC)
- Expired
- Jun 21, 2011, 4:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chester County, TN, Decatur County, TN, Hardin County, TN, Henderson County, TN, McNairy County, TN
The radar
The Memphis radar (KNQA), 156 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 1:20 PM CDT | FLASH FLOOD | Parsons, TN | LOW WATER CROSSINGS FLOODED IN PARSONS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1996 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -76 m²/s²
- 0-3 km storm-relative helicity
- -59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
910
WGUS54 KMEG 211809
FFWMEG
TNC023-039-071-077-109-212115-
/O.NEW.KMEG.FF.W.0128.110621T1809Z-110621T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
109 PM CDT TUE JUN 21 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DECATUR COUNTY IN TENNESSEE...
EAST CENTRAL CHESTER COUNTY IN SOUTHWEST TENNESSEE...
HARDIN COUNTY IN SOUTHWEST TENNESSEE...
SOUTHEASTERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 415 PM CDT
* AT 109 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST 2 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 2 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAVANNAH...
SELMER...BIG HILL POND STATE PARK...NATCHEZ TRACE STATE FOREST AND
PICKWICK LANDING STATE PARK.
THIS WARNING ALSO INCLUDES AREAS NEAR PIN OAK LAKE AND PINE LAKE.
THIS WARNING INCLUDES THE FOLLOWING LOW WATER CROSSINGS IN DECATUR
COUNTY BEAR CREEK AT OLD LEXINGTON ROAD...BLUNT ROAD AT RUSHING
CREEK...BUCKNER BRANCH AT BIBLE HILL ROAD...BUCKNER BRANCH AT
NORTHWOOD STREET...CHEROKEE HEIGHTS ROAD AT OAK PARK DRIVE...CONCORD
ROAD NEAR OLD 69...ELIZABETH STREET...FAIRGROUND ROAD...HOG CREEK AT
HAYNES ROAD AND HARTLEY CEMETERY ROAD...LARGO ROAD...LASTER BRANCH AT
CONCORD ROAD...MARTIN LANDING ROAD AT CAMPBELLS BRANCH...MILLS BRANCH
AT HARTLEY CEMETERY ROAD...MILLS BRANCH AT HOG CREEK ROAD...MT CARMEL
ROAD AT ELKINS BRANCH...RICKETTS CREEK AT CHEROKEE HEIGHTS ROAD...
ROBERT GURLEY ROAD AT STEWMAN CREEK...ROCKY BRANCH AT BIBLE HILL
ROAD...RUSHING CREEK AT LARGO ROAD...SCENIC LANE AT SELF SLOUGH...
SIMS BOTTOM ROAD AT WHITES CREEK...SULFUR FORK AT BIBLE HILL ROAD AND
W O BAKER ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3546 8804 3543 8803 3542 8798 3538 8800
3538 8802 3536 8801 3501 8816 3500 8878
3505 8878 3529 8867 3583 8820 3583 8817
3585 8817 3586 8804 3581 8796 3573 8802
3561 8802 3550 8796
$$
BORGHOFF2 follow-up statements
510
WGUS74 KMEG 211955
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
255 PM CDT TUE JUN 21 2011
TNC023-039-071-077-109-212115-
/O.CON.KMEG.FF.W.0128.000000T0000Z-110621T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DECATUR TN-HENDERSON TN-CHESTER TN-HARDIN TN-MCNAIRY TN-
255 PM CDT TUE JUN 21 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR
MCNAIRY...HARDIN...EAST CENTRAL CHESTER...SOUTHEASTERN HENDERSON AND
DECATUR COUNTIES...
AT 254 PM CDT...DOPPLER RADAR ESTIMATES 3 TO 4 INCHES OF RAINFALL HAS
OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL INCH OF RAIN OVER THE NEXT 2 HOURS. THE
DECATUR COUNTY EMERGENCY MANAGER REPORTED LOW WATER CROSSINGS
FLOODED IN PARSONS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ADAMSVILLE...
DARDEN...DECATURVILLE...MORRIS CHAPEL...PARSONS...PICKWICK DAM...
REAGAN...SARDIS...SAVANNAH...SELMER...SHILOH...BIG HILL POND STATE
PARK...NATCHEZ TRACE STATE FOREST AND PICKWICK LANDING STATE PARK.
THIS WARNING INCLUDES THE FOLLOWING LOW WATER CROSSINGS IN DECATUR
COUNTY BEAR CREEK AT OLD LEXINGTON ROAD...BLUNT ROAD AT RUSHING
CREEK...BUCKNER BRANCH AT BIBLE HILL ROAD...BUCKNER BRANCH AT
NORTHWOOD STREET...CHEROKEE HEIGHTS ROAD AT OAK PARK DRIVE...CONCORD
ROAD NEAR OLD 69...ELIZABETH STREET...FAIRGROUND ROAD...HOG CREEK AT
HAYNES ROAD AND HARTLEY CEMETERY ROAD...LARGO ROAD...LASTER BRANCH AT
CONCORD ROAD...MARTIN LANDING ROAD AT CAMPBELLS BRANCH...MILLS BRANCH
AT HARTLEY CEMETERY ROAD...MILLS BRANCH AT HOG CREEK ROAD...MT CARMEL
ROAD AT ELKINS BRANCH...RICKETTS CREEK AT CHEROKEE HEIGHTS ROAD...
ROBERT GURLEY ROAD AT STEWMAN CREEK...ROCKY BRANCH AT BIBLE HILL
ROAD...RUSHING CREEK AT LARGO ROAD...SCENIC LANE AT SELF SLOUGH...
SIMS BOTTOM ROAD AT WHITES CREEK...SULFUR FORK AT BIBLE HILL ROAD AND
W O BAKER ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3546 8804 3543 8803 3542 8798 3538 8800
3538 8802 3536 8801 3501 8816 3500 8878
3505 8878 3529 8867 3583 8820 3583 8817
3585 8817 3586 8804 3581 8796 3573 8802
3561 8802 3550 8796
$$
BORGHOFF988
WGUS74 KMEG 212106
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
406 PM CDT TUE JUN 21 2011
TNC023-039-071-077-109-212117-
/O.EXP.KMEG.FF.W.0128.000000T0000Z-110621T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DECATUR TN-HENDERSON TN-CHESTER TN-HARDIN TN-MCNAIRY TN-
406 PM CDT TUE JUN 21 2011
...THE FLASH FLOOD WARNING WILL EXPIRE AT 415 PM CDT FOR MCNAIRY...
HARDIN...EAST CENTRAL CHESTER...SOUTHEASTERN HENDERSON AND DECATUR
COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO
EXPIRE.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3546 8804 3543 8803 3542 8798 3538 8800
3538 8802 3536 8801 3501 8816 3500 8878
3505 8878 3529 8867 3583 8820 3583 8817
3585 8817 3586 8804 3581 8796 3573 8802
3561 8802 3550 8796
$$
BORGHOFFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 12:42 PM CDT, 27 minutes earlier.
Area forecast discussion, Jun 21, 12:42 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1242 PM CDT TUE JUN 21 2011 .UPDATE... FOR 18Z AVIATION DISCUSSION && .PREV DISCUSSION... /ISSUED 433 AM CDT TUE JUN 21 2011/ DISCUSSION...08Z SURFACE ANALYSIS PLACES A SURFACE LOW OVER NORTH CENTRAL KANSAS...A WARM FRONT EXTENDING EAST OVER THE UPPER MIDWEST AND OHIO VALLEY...AND A TRAILING COLD FRONT ACROSS CENTRAL OKLAHOMA AND SOUTHWEST TEXAS. ACROSS THE MID SOUTH THIS MORNING...TEMPERATURES HAVE BEEN VERY WARM AGAIN OVERNIGHT WITH MOST LOCATIONS AVERAGING FROM THE UPPER 70S TO LOWER 80S AS A NOCTURNAL 850 MB LOW LEVEL JET CONTINUES TO ADVECT WARM AND MOIST AIR UP FROM THE GULF OF MEXICO. MOST OF THE CONVECTIVE ACTIVITY OVERNIGHT HAS BEEN FOCUSED NEAR THE SURFACE LOW AND ATTENDANT COLD FRONT. SEVERE WEATHER POTENTIAL AND CONVECTIVE CHANCES REMAIN THE MAIN CHALLENGES IN THIS MORNING/S FORECAST PACKAGE. SHORT TERM...(TODAY THROUGH THURSDAY NIGHT)...A SURFACE LOW CURRENTLY LOCATED ACROSS NORTH CENTRAL KANSAS WILL GRADUALLY MOVE NORTHEAST INTO THE UPPER MIDWEST AND WEAKEN INTO WEDNESDAY. MEANWHILE...A TRAILING COLD FRONT WILL SLOWLY MOVE FROM THE SOUTHERN PLAINS TODAY AND INTO THE LOWER MISSISSIPPI VALLEY TONIGHT AND WEDNESDAY. 00Z NAM CONVECTIVE ANALYSIS SEEMED SOMEWHAT SUSPECT FOR THE FIRST 24 HOURS AND CONSEQUENTLY LEANED THIS PORTION OF THE FORECAST TOWARDS THE 00Z GFS SOLUTION. NONETHELESS...SHORT TERM MODELS INDICATE SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE ACROSS MID SOUTH TODAY. REGIONAL WSR-88D RADAR TRENDS ALREADY SHOW SHOWERS AND THUNDERSTORMS INCREASING ACROSS NORTHERN LOUISIANA AND SOUTHERN ARKANSAS. WENT WITH LIKELY POPS THIS MORNING WEST OF THE MISSISSIPPI RIVER/CHANCE POPS EAST...AND LIKELY ACROSS THE ENTIRE MID SOUTH FOR THIS AFTERNOON. SHORT TERM MODELS INDICATE 20 TO 30 DM 500 MB HEIGHT FALLS WILL BEGIN TO OVERSPREAD AREAS MAINLY WEST OF THE MISSISSIPPI RIVER TODAY INTO TONIGHT. SURFACE BASED CAPE VALUES BETWEEN 3000-3500 J/KG...LI/S BETWEEN -8 TO -10...MODERATELY STEEP 700-500 MB LAYER MID LEVEL LAPSE RATES BETWEEN 6.5 TO 7 C/KM....0-6 KM BULK SHEAR VALUES AVERAGING BETWEEN 30 TO 35 KTS SUGGESTS A POTENTIAL WILL EXIST FOR ORGANIZED SHOWERS AND THUNDERSTORMS WITH STRONG TO SEVERE THUNDERSTORMS A DISTINCT POSSIBILITY...ESPECIALLY ALONG AND WEST OF THE MISSISSIPPI RIVER TODAY INTO THIS EVENING. ANY THUNDERSTORMS THAT BECOME SEVERE WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS. IN ADDITION...PRECIPITABLE WATER VALUES OVER 2 INCHES AND K INDICIES APPROACHING 40 ALSO SUGGEST THE POTENTIAL FOR THUNDERSTORMS TO PRODUCE LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL. THE COLD FRONT WILL FINALLY BEGIN TO SLOWLY MOVE INTO THE MID SOUTH AND GRADUALLY BECOME QUASI-STATIONARY BY WEDNESDAY NIGHT INTO THURSDAY. SURFACE BASED CAPE VALUES BETWEEN 2000-3000 J/KG...LIS BETWEEN -6 TO -8...MODERATELY STEEP 700-500 MB MID LEVEL LAPSE RATES BETWEEN 6.5 TO 7 C/KM...0-6 KM BULK SHEAR VALUES BETWEEN 40-45 KTS SUGGESTS A CONTINUED POTENTIAL FOR ORGANIZED SEVERE THUNDERSTORMS ACROSS THE MID SOUTH...ESPECIALLY ALONG AND EAST OF THE MISSISSIPPI RIVER. LARGE HAIL AND DAMAGING WINDS WILL AGAIN BE THE MAIN SEVERE WEATHER THREATS WITH A CONTINUED POTENTIAL FOR FLASH FLOODING FROM HEAVY RAINFALL AS PRECIPITABLE WATER VALUES REMAIN AT OR ABOVE 2 INCHES. LONG TERM...(THURSDAY THROUGH MONDAY)...00Z GFS/ECMWF LONG TERM MODELS INDICATE AN ACTIVE PATTERN WILL PERSIST ACROSS THE LOWER MISSISSIPPI VALLEY THURSDAY INTO EARLY NEXT WEEK AS A QUASI- STATIONARY BOUNDARY REMAINS IN PLACE ACROSS THE REGION AND NORTHWEST UPPER LEVEL FLOW ALOFT RE-ESTABLISHES ITSELF ACROSS THE MIDDLE AND LOWER MISSISSIPPI VALLEYS. AS A RESULT...WENT PRIMARILY WITH SCATTERED SHOWERS AND THUNDERSTORMS THROUGH MOST OF THE LONG TERM FORECAST BASED ON MODEL TRENDS. TIMING OF INDIVIDUAL SHORTWAVES/MESOSCALE CONVECTIVE SYSTEMS /MCS/ WILL REMAIN A CHALLENGE. NONETHELESS...STRONG TO SEVERE THUNDERSTORMS ALONG WITH HEAVY RAINFALL WILL REMAIN POSSIBLE EACH DAY. CJC && .AVIATION... 18Z TAFS TS HAVE DEVELOPED ACROSS THE MEG FORECAST AREA THIS MORNING...MAIN AREA OF TS IS NOW EAST OF MEM...RAIN RPTD NOW AT MKL WITH EMBEDDED TS INDICATED ON RADAR AND TUP WILL LIKELY BE SOON TO FOLLOW WITH TS DEVELOPING TO THE WEST. BROUGHT A TEMPO GROUP FOR TS INTO JBR AT 20Z WITH A NEW AREA OF TS LIKELY TO DEVELOP OVER AR. THIS AREA MAY AFFECT MEM TERMINAL BTN 22-00Z...BUT IT IS QUESTIONABLE WHETHER IT WILL THE ATMOSPHERE WILL BE ABLE TO DESTABALIZE AGAIN THIS AFTERNOON AFT CURRENT RAIN ENDS. DURING THE OVERNIGHT HOURS LEFT VCSH IN TIL 06Z AT ALL BUT JBR...FOR JBR LEFT IT IN FOR THE OVERNIGHT HOURS WITH THE BOUNDARY TO THE WEST OF JBR. AS FRONT WASHES OUT ON WED OVER AREA WINDS SHIFT MORE SW TOMORROW MORNING...ALONG WITH A CHC OF MVFR CIGS AT ALL LOCATIONS. AS FRONT STALLS/BECOMES STATIONARY THERE WILL BE A CHC OF TS DEVELOPING AGAIN WED AFTERNOON DURING MAX HEATING...ADDED VCSH AND CB BY 16/17Z AT ALL LOCATIONS. NGU && .PRELIMINARY POINT TEMPS/POPS... MEM 74 89 72 89 / 70 60 30 30 MKL 71 87 67 88 / 70 60 30 30 JBR 71 88 67 89 / 70 50 20 30 TUP 72 88 70 90 / 70 70 30 30 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 21, 7:35 AM CDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 735 AM CDT TUE JUN 21 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-221145- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 735 AM CDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE MID SOUTH. ANY THUNDERSTORMS THAT BECOME SEVERE WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS. LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT WILL STALL OUT ACROSS THE LOWER MISSISSIPPI VALLEY THURSDAY AND REMAIN IN PLACE THROUGH EARLY NEXT WEEK. A SERIES OF UPPER LEVEL DISTURBANCES MOVING ALONG THE SURFACE BOUNDARY WILL HAVE THE POTENTIAL TO PRODUCE STRONG TO SEVERE THUNDERSTORMS ALONG WITH LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL EACH DAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND WEDNESDAY AND OCCASIONALLY THROUGH EARLY NEXT WEEK.
In the hours before
Local storm report, Jun 21, 9:04 AM CDT, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
904 AM CDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 AM TSTM WND DMG 1 N YUMA 35.86N 88.33W
06/18/2011 CARROLL TN NWS EMPLOYEE
COUPLE LARGE TREES DOWN NEAR HOAN CREEK BETWEEN YUMA AND
CLARKSBURG.
&&
BORGHOFFNearby
Flash Flood Warnings in Tennessee, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.